Alert archive / Tennessee / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this winter weather advisory at Jan 27, 2021, 2:54 AM CST for 6 counties in Tennessee. It took effect at Jan 27, 2021, 3:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 2:54 AM CST (08:54 UTC)
- In effect from
- Jan 27, 2021, 3:00 PM CST
- Expired
- Jan 27, 2021, 6:51 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS44 KOHX 270854 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 254 AM CST Wed Jan 27 2021 ...Accumulating Snowfall Expected on the Upper Cumberland Late Today and Tonight... .Light showers are expected to begin this afternoon, eventually transitioning into a wintry mix and snow thereafter. Accumulations of 1-2 inches are anticipated with isolated higher amounts possible. TNZ011-032>034-065-066-271700- /O.NEW.KOHX.WW.Y.0003.210127T2100Z-210128T0900Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, and Crossville 254 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Upper Cumberland. * WHEN...From 3 PM this afternoon to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
622 WWUS44 KOHX 271703 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 1103 AM CST Wed Jan 27 2021 ...Accumulating Snowfall Expected on the Upper Cumberland Late Today and Tonight... .Light showers are expected to begin this afternoon, eventually transitioning into a wintry mix and snow thereafter. Accumulations of 1-2 inches are anticipated with isolated higher amounts possible. TNZ011-032>034-065-066-280900- /O.CON.KOHX.WW.Y.0003.210127T2100Z-210128T0900Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, and Crossville 1103 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Upper Cumberland. * WHEN...From 3 PM this afternoon to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
841 WWUS44 KOHX 280051 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 651 PM CST Wed Jan 27 2021 ...Winter Weather Advisory Cancelled... TNZ011-032>034-065-066-280200- /O.CAN.KOHX.WW.Y.0003.000000T0000Z-210128T0900Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, and Crossville 651 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has moved out of the area, therefore the advisory has been cancelled. Wet, elevated surfaces could become slick tonight so use caution when travelling. $$ 10
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 10:40 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 26, 10:40 PM CST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1040 PM CST Tue Jan 26 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... A stationary boundary is draped across the southern part of our area this evening with mid level clouds streaming northward. Expect cloud cover to increase as the night progresses. A developing surface trough will lift out of the Gulf overnight which could be enough to squeeze out a light shower for the southeastern part of the CWA close to 12z. A shortwave trough will traverse the area tomorrow with associated precipitation moving into the area mainly after 18z. Latest suite of models are slightly colder than the blend used for the forecast, so I went ahead and bumped down temperatures for tomorrow by a degree or two. The colder temperatures should allow for more of the precipitation to be in the form of a rain/snow mix and even pure snow before the moisture pulls out of the region. Surface temperatures will still be above freezing for the daylight hours, so no impactful accumulations are expected during the day. As far as tonight's forecast, no changes were made. && .AVIATION... 06Z TAF DISCUSSION. VFR will continue at all sites overnight with NNE winds mostly under 10KT. A disturbance will bring -RASN across the area on Wednesday, mainly after 18Z. As this develops, cigs/vsbys will drop quickly to MVFR, then cigs will drop further to IFR. After 18Z, winds will increase from the NNW with some gusts around 16KT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........13
Nearby
Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.